Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Anchorage, AK

June 20, 2007

NWS Anchorage, AK issued this red flag warning at Jun 20, 2007, 1:39 AM AKDT. It took effect at Jun 20, 2007, 12:00 PM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 1:39 AM AKDT (09:39 UTC)
In effect from
Jun 20, 2007, 12:00 PM AKDT
Expired
Jun 20, 2007, 8:00 PM AKDT
In force
8 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK62 PAFC 201439
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
639 AM ADT WED JUN 20 2007

AKZ151-210245-
/X.UPG.PAFC.FW.A.0004.070620T2000Z-070621T0400Z/
/X.NEW.PAFC.FW.W.0017.070620T2000Z-070621T0400Z/
KUSKOKWIM VALLEY-
639 AM ADT WED JUN 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING FOR STRONG WIND IN THE KUSKOKWIM VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30% TODAY
AND WINDS WILL INCREASE TO 25 MPH IN THE AFTERNOON WITH THE
APPROACH OF A TROUGH FROM THE WEST. RELATIVE HUMIDITIES ARE
EXPECTED TO RECOVER OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ161-210245-
/X.NEW.PAFC.FW.W.0017.070620T2000Z-070621T0400Z/
BRISTOL BAY-
639 AM ADT WED JUN 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING FOR STRONG WIND AROUND BRISTOL BAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS
EVENING. 

CLEAR SKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30%
TODAY AND WINDS WILL INCREASE TO 25 MPH IN THE AFTERNOON WITH THE
APPROACH OF A TROUGH FROM THE WEST. RELATIVE HUMIDITIES ARE
EXPECTED TO RECOVER OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK62 PAFC 210041
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
441 PM ADT WED JUN 20 2007

AKZ151-210145-
/X.CAN.PAFC.FW.W.0017.000000T0000Z-070621T0400Z/
KUSKOKWIM VALLEY-
441 PM ADT WED JUN 20 2007

...RED FLAG WARNING IS CANCELLED FOR KUSKOKWIM VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 

EXTENSIVE CLOUD COVER HAS KEPT RH VALUES HIGHER THAN EXPECTED AND
WIND GUSTS TO TOP OUT AROUND 20 MPH. THERE COULD STILL BE VERY 
ISOLATED POINTS OF WARNING CONDITIONS...HOWEVER WITH INCREASING
CLOUD COVER AND SCATTERED SHOWERS NO LARGE AREAS ARE EXPECTED TO
HIT CRITERIA.

$$

AKZ161-210400-
/X.CON.PAFC.FW.W.0017.000000T0000Z-070621T0400Z/
BRISTOL BAY-
441 PM ADT WED JUN 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM ADT THIS
EVENING FOR STRONG WIND AROUND BRISTOL BAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM ADT THIS EVENING.

CONDITIONS CONTINUE TO ALLOW RELATIVE HUMIDITIES TO DROP BELOW 
30% THIS AFTERNOON AND WINDS TO GUST TO 25 MPH WITH A TROUGH
APPROACHING FROM THE WEST. RELATIVE HUMIDITIES ARE EXPECTED TO
RECOVER OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 20, 12:00 AM AKDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 20, 12:00 AM AKDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT WED JUN 20 2007

.ANALYSIS AND UPPER LEVELS...

UPPER LEVEL LOWS OVER KAMCHATKA AND THE SOUTHEASTERN GULF OF AK THIS
MORNING...SEPARATED BY A RIDGE OVER THE CENTRAL BERING. AN UPPER HIGH
IS ALSO OVER NORTHEASTERN AK AND A SMALLER LOW IS OVER THE BERING
STRAIT. AT THE SURFACE...THE BERING IS BENEATH A RIDGE AND A LOW IS
AT 50N OVER THE SOUTHEASTERN GULF. THE REMAINS OF A THERMALLY INDUCED
TROUGH EXTENDS ACROSS THE ALCAN TOWARD THE TALKEETNAS.

.MODEL DISCUSSION...

MODELS ARE IN EXCELLENT AGREEMENT FOR THE FIRST SEVERAL DAYS. THE
MOVEMENT OF THE BERING STRAIT LOW TOWARD BRISTOL BAY BECOMES
UNCERTAIN TOWARD THE END OF THE WEEK. THE FORECAST FOLLOWS THE GFS
SOLUTION.

.SHORT TERM FORECAST...

IN THE WEST...HIGH PRESSURE WILL REMAIN OVER THE EASTERN BERING TODAY
WITH LOW CLOUDS AND FOG. SHORTWAVES WILL BRING SOME RAIN TO NORTHERN
SECTIONS TONIGHT AND THU AS THE BERING STRAIT SHORTWAVE MOVES TO
WESTERN AK. DURING THE SAME TIME PERIOD A LOW MOVES ACROSS THE
WESTERN ALEUTIANS AND BRINGS OVERRUNNING PRECIPITATION. THIS MIGRATES
TO THE EASTERN ISLANDS BY THE END OF THE WORKWEEK. LOW CLOUDS AND FOG
RETURN TO THE ENTIRE AREA FOR THE WEEKEND AS HIGH PRESSURE REBUILDS.

FOR SOUTHWEST AK...THE THERMAL RIDGE SETS UP ALONG THE AK AND
ALEUTIAN RANGE...AND POINTS EAST...THIS AFTERNOON AND EVENING...AS
WELL AS THU AFTERNOON AND EVENING. SHOWERS AND POSSIBLE THUNDERSTORMS
WILL FOCUS ON THAT AREA DURING THOSE DAYS. AT THE SAME TIME...THE
BERING STRAIT LOW MOVES ONSHORE WITH MUCH COOLER AND MORE STABLE
AIR...RESULTING IN RAIN ALONG THE COAST BEGINNING LATER THIS EVENING
AND PERSISTING INTO THE WEEKEND.

SOUTH AND EAST OF THE AK RANGE...THE THERMAL RIDGE SETS UP THIS
AFTERNOON OVER THE SUSITNA VALLEY...REMAINS THERE THROUGH THU AND
THEN MOVES NORTHEAST ALONG THE AK RANGE FRI AND SAT. THESE WILL BE
THE AREAS OF AFTERNOON AND EVENING SHOWERS AND POSSIBLE
THUNDERSTORMS. ELSEWHERE LITTLE ACTIVITY IS EXPECTED UNTIL FRI WHEN
THE FRONT...ASSOCIATED WITH THE BERING STRAIT LOW...BRINGS RAIN TO
KODIAK AND THEN THE KENAI PENINSULA FOR THE WEEKEND.

.LONG TERM FORECAST...

IN THE WEST ANOTHER FRONT WILL BRING RAIN TO THE WESTERN ALEUTIANS
FOR THE BEGINNING OF NEXT WEEK. AN UPPER TROUGH WILL PERSIST OVER
SOUTHWEST AK WITH SHOWERS INTO NEXT WEEK. MOISTURE RICH AIR WILL
REMAIN OVER THE EASTERN AK RANGE AND WRANGELLS INTO NEXT WEEK.
SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE OVER THOSE AREAS.
PRECIP OVER THE COAST WILL DIMINISH BY EARLY NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY

PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...RED FLAGS 111 121 125 141 145 151 161

DS JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Jun 20, 11:00 AM AKDTSmall Craft AdvisoryAFC48 hr
Jun 20, 3:44 PM AKDTRed Flag WarningAFC7 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.